Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 87, NWS State College, PA

June 11, 1995Mifflin County, Snyder County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 11, 1995, 7:36 PM EDT for Mifflin County, Snyder County, Pennsylvania. It was in force for 69 min.

The area

The counties it named.

The facts

Issued
Jun 11, 1995, 7:36 PM EDT (23:36 UTC)
Expired
Jun 11, 1995, 8:45 PM EDT
In force
69 min
Issued by
NWS State College, PA
Area
Whole counties

Counties Mifflin County, PA, Snyder County, PA

The radar

The State College radar (KCCX), 61 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 1995-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 1995-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1322 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS01 KCTP 112336 RRA
SVRCTP
PAC087-109-120045-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
736 PM EDT SUN JUN 11 1995
 
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  845 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...S...
 
IN  PENNSYLVANIA
 
   ...NORTHERN MIFFLIN COUNTY...SNYDER COUNTY
 
AT 735 PM DOPPLER RADAR IN STATE COLLEGE INDICATED A SEVERE THUNDERSTORM
BETWEEN LOCKE MILLS AND BELLTOWN. THE STORM WILL MOVE INTO SNYDER COUNTY
AROUND 745 PM AND REACH MIDDLEBURG BY 815 PM.
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:48 AM EDT, 9 hours 48 minutes earlier.

Area forecast discussion, Jun 11, 9:48 AM EDT, 9 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
945 PM EDT SAT JUN 10 1995

LATEST 88D LOOP FROM KCCX SHOWS A FEW PESKY SHOWERS OVER THE
SOUTH CENTRAL MOUNTAINS...AND THAT'S ABOUT IT.  BEING COVERED IN
THE NOW'S.  ALL OTHER PCPN WILL HOLD OFF UNTIL AFTERNOON...WHICH
AGREES WITH CURRENT ZONES.

THINKING FROM PIT AND PHL SEEM PRETTY MUCH IN LINE.  WAVE FORMING
ON COLD FRONT WILL SLOW THE SYSTEM AS IS TRIES TO PUSH EAST.
LIKE THE IDEA OF WAITING ON THE ISSUANCES OF FLASH FLOOD WATCHES
(AL LA PIT) UNTIL A BETTER IDEA OF LOCATION...TIMING AND COVERAGE
OF PCPN.  AS PHL POINTS OUT IN PVS DISCUSSION...BEST CHANCE FOR
HEAVY PCPN (OTHER THAN ISOLATED WITH TSTMS) IS LATER TONIGHT
ACROSS CENTRAL AND EASTERN PA.

LITTLE TO ADD TO CURRENT ZONES.

JUNG

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:40 PM EDTSevere Thunderstorm WarningCTPBerks50 min
Jun 11, 6:48 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin42 min
Jun 11, 7:15 PM EDTSevere Thunderstorm WarningCTPCumberland60 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.